Format

Send to

Choose Destination
See comment in PubMed Commons below
J Forensic Sci. 2011 Sep;56(5):1373-5. doi: 10.1111/j.1556-4029.2011.01798.x. Epub 2011 May 6.

Suicide by gabapentin overdose.

Author information

1
Hennepin County Medical Examiner's Office, 530 Chicago Avenue, Minneapolis, MN 55415, USA. owen.middleton@co.hennepin.mn.us

Abstract

Gabapentin is an antiepileptic drug that is prescribed for both FDA-approved and multiple off-label conditions, and has a relatively safe side-effect profile. Rare cases of overdose-related adverse effects have been reported in the literature. Described herein are the circumstances and autopsy findings of a 62-year-old woman with a history of depression, whose death was caused by intentional ingestion of excess gabapentin. The postmortem peripheral blood gabapentin concentration as determined by high-performance liquid chromatography/tandem mass spectroscopy was 88 μg/mL. Previously reported cases of individuals surviving gabapentin overdoses are discussed and compared with this case. Based on a review of the available literature, this appears to be the first published report of a death due solely to gabapentin toxicity.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center